Texas, 2013

Wildfire in Texas, December 14, 2013

December 14, 2013 · NWS CRP · 1 event in 1 county or zone

A wildfire was ignited by a vehicle driving through high grass. Around 500 acres were consumed by the wildfire, including the vehicle.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire was ignited by a vehicle driving through high grass. Around 500 acres were consumed by the wildfire, including the vehicle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 14, 11:44 AM CST, 46 minutes earlier.

Area forecast discussion, Dec 14, 11:44 AM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CST SAT DEC 14 2013

.DISCUSSION...MADE A FEW MINOR CHANGES TO FIRST PERIOD GRIDS. NOT
MUCH GOING ON IN THE NEXT THREE LATTER PERIODS (TONIGHT THROUGH
SUNDAY NIGHT)...SO SEE NO NEED TO MAKE CHANGES THERE AT THIS
TIME. WILL HAVE TO MONITOR MAXIMUM TEMPERATURES TODAY AS THEY MAY
CONTINUE TO WARM MORE THAN MODELS ARE INDICATING. OTHERWISE...SEE
18Z AVIATION DISCUSSION.

&&

.AVIATION...ONLY REAL FORECAST ISSUE WITH TERMINALS IS AT
KVCT...AS SOME OF THE MVFR CIGS COULD GET INTO THAT TERMINAL
BEFORE SUNSET (BASED ON VISIBLE SATELLITE DATA AND TRACKING CLOUD
FEATURE). HAVE PUT A TEMPO MVFR CIG THERE. OTHERWISE...ANY CIGS
WILL BE AOA 250 KFT. GUSTY NNW WINDS DIMINISH AROUND SUNSET (AT
LEAST THE GUSTS DO)...AND THEN LESS THAN 11 KNOTS ALL BUT KCRP
AFTER MIDNIGHT (WINDS JUST A TAD HIER AT KCRP). SKC TO FEW250
SUNDAY AFTER SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 551 AM CST SAT DEC 14 2013/

DISCUSSION...UPDATED FOR 12Z AVIATION.

AVIATION...FLIGHT CONDITIONS RANGE FROM IFR AT LRD TO MVFR AT
ALI/CRP/VCT DUE TO LOWER CLOUDS AND BR. ANTICIPATE THESE
CONDITIONS TO LAST FOR A COUPLE MORE HOURS WITH VFR CONDITIONS
RETURNING BEHIND A COLD FRONT. NORTHERLY WINDS WILL INCREASE
AROUND 17Z/18Z WITH GUSTS BETWEEN 20 AND 25 KNOTS DURING THE
AFTERNOON. WINDS WILL DIMINISH AT ALI/VCT/LRD AROUND 00Z BUT
REMAIN A LITTLE GUSTY AT CRP INTO THE EVENING. VFR CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE TAF CYCLE WITH DRIER AIR
OVER THE REGION.

PREV DISCUSSION... /ISSUED 406 AM CST SAT DEC 14 2013/

SHORT TERM (TODAY THROUGH SUNDAY)...LOW CLOUDS BLANKET MUCH OF
SOUTH TEXAS WITH FOG DEVELOPING ACROSS NORTHERN SECTIONS AT THIS
TIME. A FEW SPOTS MAY EXPERIENCE PATCHY DENSE FOG AND WILL
CONTINUE TO MONITOR TRENDS FOR AN ADVISORY IF DENSE FOG BECOMES
MORE WIDESPREAD. A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE
REGION THIS MORNING WITH NORTHERLY WINDS INCREASING BY MIDDAY.
ANY CHANCES FOR SHOWERS WILL BE MOSTLY CONFINED TO THE OFFSHORE
WATERS THIS MORNING. DRIER AIR WILL FILTER INTO SOUTH TEXAS FROM
THE NORTHWEST WITH PW VALUES FALLING BELOW 0.75 INCHES BY THIS
EVENING. TEMPS TODAY WILL RANGE FROM MID/UPPER 60S IN THE WEST AND
LOWER 60S IN THE NORTHEAST/EAST. SKIES WILL CLEAR TONIGHT AS HIGH
PRESSURE SETTLES INTO TEXAS. THIS WILL ALLOW TEMPERATURES TO FALL
INTO THE 30S IN MOST LOCATIONS...WITH A FEW LOCATIONS ACROSS THE
FAR NORTHERN ZONES FALLING TO NEAR FREEZING. QUIET WEATHER CAN BE
EXPECTED ON SUNDAY UNDER MOSTLY SUNNY SKIES. TEMPS WILL BE A FEW
DEGREES COOLER ON SUNDAY WITH HIGHS IN THE UPPER 50S TO LOWER 60S.

MARINE...A STRONG OFFSHORE FLOW WILL DEVELOP BEHIND THE COLD
FRONT TODAY OVER THE BAYS/WATERWAYS AND GULF WATERS. WINDS WILL
INCREASE INTO SMALL CRAFT ADVISORY LEVELS ALONG WITH ROUGH SEAS
DEVELOPING. THE STRONG OFFSHORE FLOW WILL CONTINUE TONIGHT INTO
EARLY SUNDAY MORNING. WINDS WILL THEN BEGIN TO DIMINISH LATE
SUNDAY MORNING INTO SUNDAY AFTERNOON.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A COLD AND DRY AIRMASS
AND LIGHT WINDS WILL ALLOW TEMPS TO DROP TO THE LOW 30S ACROSS MUCH
OF THE CWA SUNDAY NIGHT/MON MORNING. MOS GUIDANCE CONTINUES TO PROG
A LIGHT FREEZE ACROSS PORTIONS OF THE INTERIOR CWA...THEREFORE ONLY
MADE A FEW TWEAKS TO MON MORNING MN TEMPS AND KEPT 30-32 DEGREES
ALONG AND N OF A LINE FROM COT TO JUST NORTH OF ALI TO MATHIS TO
VCT. A LIGHT ONSHORE FLOW IS PROGD TO RETURN BY MONDAY AFTERNOON AND
STRENGTHEN THROUGH THE REMAINDER OF THE WEEK LEADING TO A WARMING
TREND AND INCREASING CLOUDS. WINDS ARE PROGD TO REACH ADVISORY
LEVELS ACROSS THE GULF WATERS BY LATE THU AND CONT INTO FRI. MODELS
HAVE BEEN SOMEWHAT CONSISTENT WITH LIGHT PRECIP BY THU/FRI. MOISTURE
DEPTH LOOKS SUFFICIENT AND A SLY LOW LEVEL JET IS PROGD TO
STRENGTHEN THROUGH THE END OF THE WEEK WHICH MAY LEAD TO A FEW
STREAMER SHRAS. THEREFORE HAVE INTRODUCED 20 POPS ACROSS THE NE CWA
ON THU AND ERN HALF ON FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  38  60  35  65  /  10   0   0   0   0
VICTORIA          67  35  58  32  66  /  10   0   0   0   0
LAREDO            70  39  64  36  69  /  10   0   0   0   0
ALICE             68  38  61  33  67  /  10   0   0   0   0
ROCKPORT          65  39  58  40  62  /  10   0   0   0   0
COTULLA           67  35  62  31  67  /  10   0   0   0   0
KINGSVILLE        69  39  61  33  67  /  10   0   0   0   0
NAVY CORPUS       67  41  58  41  63  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Dec 14, 4:51 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CST SAT DEC 14 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CST SAT DEC 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY OVER THE GULF WATERS DUE
TO NORTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SMALL CRAFT ADVISORY WILL CONTINUE INTO SUNDAY MORNING AS
STRONG OFFSHORE WINDS PERSIST.

A LIGHT FREEZE OF 30 TO 32 DEGREES IS POSSIBLE ACROSS INLAND
AREAS MONDAY MORNING...ALONG AND NORTH OF A COTULLA TO ALICE TO
SINTON TO PORT LAVACA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nueces

When
December 14, 12:30 PM CST to 1:30 PM CST
Where
Nueces forecast zone
Property damage
$10,000
Reported by
Newspaper
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Wildfire was ignited by a vehicle while driving through high grass. The wildfire consumed around 500 acres including the vehicle. No structures were damaged or destroyed.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484253.